Viewing 14 posts - 1 through 14 (of 14 total)
  • Author
    Posts
  • Anonymous
      Post count: 93172

      Dear Suzanne,

      I am not sure why you have to take the Tap spread out ( I think that is more common with PTU the other antithyroid drug? ), but….
      I take it( as per script) at the same time once a day. 15 is not a high dose. Some folks, maybe some of them will answer you take 40.
      I took 10 initially, went to to 15 for a month and now my blood levels
      which were astronomical in November are normal, and I’m on 10 for now.
      Haven’t been retaining fluid, but then I try to drink lots of water,
      a natural diueretic, and take B vits which also help. If anything is true about GD and the meds
      it seems to be that we are somewhat unique in our responses.
      I hope you can find out what the cause is, sounds uncomfortable, be it
      Tap or ???? Best Wishes Jeannette

      Anonymous
        Post count: 93172

        Hi Suzanne,

        According to my last endo, and personal research, Jeanette is right about
        the meds not necessarily needing to be taken three times a day. Tapazole
        has a longer half-life than PTU and one dose should be sufficient. However,
        you may find you tolerate it much better physically by taking it in intervals
        instead of 15mg at a time.

        Your dosage sounds normal to me. Generally the range is 10mg – 40mg, with some
        on lower maintenance doses of 5mg or even 2.5 mg. My hands freeze when
        I’m taking Tapazole and my fingers shrink. Sometimes I have to take off
        my favorite Amethyst ring to type because it rolls between my fingers.

        Of course, my GD is different. Your case is unique too. In fact, this
        disease doesn’t quite follow textbook symptoms–an annoying feature I’m
        learning to accept.

        Hope the swelling goes away.

        Linda

        Anonymous
          Post count: 93172

          hi and welcome:

          i can tell you i have fluid retention also. sometimes my face and hands
          are so swollen. not sure if this is due to graves, but i have it. of
          course seems like i have ALL of the symptoms. good luck and welcome
          aboard

          kitty

          Anonymous
            Post count: 93172

            I want to preface this note with a comment that I’m new to this Bulletin
            Board/Support Group.

            I was wondering if those of you taking Tapazole (without having done RAI)
            could answer a question about the dosage I am taking. I am taking 5mg three times a
            day because my endo told me it’s short-lived in the body. So that totals
            to 15mg per day. Is that a normal dosage or is it really low?

            Another question is: does Tapazole cause fluid retention? I notice that
            when I take the Tapazole (versus when I forget to take it), my fingers swell
            and I can’t fit my rings on!! I also notice other signs of fluid retention.
            Is this common? Does it go away?

            Anonymous
              Post count: 93172

              Suzanne,

              I retained fluid while I was still suffering undiagnosed. I noticed my knees ached like they were swollen my socks left deep rings around my ankles where the elasic was, I went up a shoe size and I had no show of getting my rings on. Some people on the BB have talked about getting a prescript from their Dr for diuretics (I think they’re called) to help with the fluid retention. I didn’t though, don’t really like taking things if I can help it. The swelling did go away though, eventually. I was one of those that eventually ended up gaining weight while hyper. I’m currently on an anti-thyroid drug too. Hope this helps, but just know that everyone is different and the best person to ask is your Pharmasist or your Doctor.

              Anonymous
                Post count: 93172

                Does anyone have a problem with retenting fluid from to much salt in your diet….I can eat a slice of pizza and by morning my hands and eyes are so big I can’t get my rings on and I looked like I was crying all night. Does anyone take diuretics??? Do we have to restrict salt in our diet?

                Anonymous
                  Post count: 93172

                  Darlene,
                  Yes, Jake swells up like a balloon also when he eats salty foods. You should watch the salt intake in your diet. He isn’t on diuretics but they may put him on BP meds. But he doesn’t watch his salt, so I guess he does it to himself. Wish he would eat healthier. I have tried to get him to for years!

                  JAN

                  Anonymous
                    Post count: 93172

                    Just had stir fry last night and woke up with my rings choking my little fingers when previously they had been spinning. I am assuming you are talking about being hyperthyroid and retaining fluid and you too Jan had mentioned Jack having same thing. I panicked! Thought for sure I became hypo overnight and I am sceduled for RAI on Wednesday. Decided to change to a nickname – there are about 5 Deb’s posting and it was getting confusing. Thought maybe I was posting in my sleep!!!

                    Anonymous
                      Post count: 93172

                      Just for the record, stir fry is LOADED with salt! Unless you make it yourself from scratch and use low sodium soy sauce. Hope this helps.
                      If you eat out ask the chinese chef to avoid the salt and msg.

                      JAN

                      Anonymous
                        Post count: 93172

                        Hi:
                        I’m a relatively new GD patient, and I have been on Tapazole (10 mg- 2X day)for 6 weeks now. I’m feeling good!

                        I was just wondering what kind of Tapazole dosages other folks are taking. I have read dosages can be anywhere from 10mg to 40 mg depending on symptoms.

                        Thanks for any input.

                        Joseph

                        Anonymous
                          Post count: 93172

                          Hi, I’m taking 20 mg. of methimizole a day (generic of Tapazole). It’s been a little over 5 weeks and it’s definitely helped.

                          Anonymous
                            Post count: 93172

                            I’m in a quandry. My Graves’ diagnosis is recent and I’m very lucky that the only symptom I’ve had so far is some weight loss (which I confess to be thrilled about, at least temporarily.) My endo and I have discussed treatment options and I’ve decided to take the conservative approach and try tapazole. My “numbers” definitely say I’ve got Graves’, but I’m not a severe case. He is telling me to take 20mg 2X a day. I’ve read that 40mg is the highest dosage for someone with moderate Graves’.
                            Does anyone have info on whether tapazole is best when starting with a high dosage and then lowering it? Or does the conservative approach of taking less and then increasing the dosage work as effectively?
                            Thanks for your help!

                            Anonymous
                              Post count: 93172

                              Hi, and welcome to our Board. The best approach when we have questions about any treatment issues like this is to ask our doctor. It is there that you will find the reason for the doctor’s decision. If you still have questions, then the best thing to do is seek a second opinion from another doctor. Asking a group of amateurs could only add to your confusion, or add, unnecessarily, to your lack of trust in your medical caregiver.

                              Bobbi — NGDF Online Facilitator

                              Anonymous
                                Post count: 93172

                                My situation sounds similar to yours, new diagnosis, weight loss. My endo started me on 30mg 1x/day. After 8 weeks (just last week), I was lowered to 20mg (which is a really good feeling, let me tell you). I don’t know what’s considered standard practice, but the “start high” approach seems to be working for me.

                                Best of luck, Dara

                              Viewing 14 posts - 1 through 14 (of 14 total)
                              • You must be logged in to reply to this topic.